MAUDE Adverse Event Report: SYNTHES GMBH RETENTION PIN FOR SCREWDRIVER XL25

SYNTHES GMBH RETENTION PIN FOR SCREWDRIVER XL25
Catalog Number 03.045.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the retention pin broke during a case.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d10.Corrected: g1, h4.H3, h6: the product was not returned to depuy synthes; however, photos were provided for review.(b)(4).The photo investigation revealed that retention pin xl25, the photographs attached were reviewed, however the image attached doesn't show the complete device and no observations pertaining to the nature of the reported event could be identified.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the observed condition of the retention pin xl25 would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 03.045.002-us.Lot number:3100p29.Manufacturing site: haegendorf.Release to warehouse date:15-mar-2023.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances related to the malfunction were identified.Finished device lot number is part of nc jbl-nr-0023964, however, this nc is not related to the issue identified in the pi, but to the application of secondary passivation process using citric acid instead of nitric acid which is approved as use-as-is and documented accordingly in jbl-nr / jnj-nr-0199988.A non-product non-conformance jbl-nr-0021171 was opened to correct the document references in the routers and in the dhr.This nc is affecting only the document reference with no changes to content of the documents and the products are not impacted.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RETENTION PIN FOR SCREWDRIVER XL25
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK HAEGENDORF
im bifang 6
haegendorf CO
SZ  
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key24184333
Report Number8030965-2026-00909
Device Sequence Number18636878
Product Code HXX
UDI-Device Identifier10886982292490
UDI-Public(01)10886982292490(10)3100P29
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.045.002
Device Lot Number3100P29
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RETENTION PIN XL25.
Patient SexUnknown